During a physical the doctor will choose to do blood work in order to check several things such as one’s cholesterol levels. In the event that these numbers come back high there is a very good chance that a cholesterol reducing drug will be prescribed to the patient. One such drug is Crestor.
Crestor may cause several side effects. Common symptoms are constipation, heartburn, dizziness, difficulty falling asleep or staying asleep, depression, joint pain, and cough. Some side effects can be serious. The following symptoms are uncommon, but are indeed a potential risk, and they include; muscle pain, tenderness, or weakness, lack of energy, fever, chest pain, yellowing of the skin or eyes, pain in the upper right part of the abdomen, nausea, extreme tiredness, unusual bleeding or bruising, loss of appetite, flu-like symptoms, sore throat, chills, or other signs of infection, rash, hives, itching, difficulty breathing or swallowing, swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs, hoarseness, or numbness or tingling in fingers or toes. Various forms of kidney failure have also been reported in patients taking Crestors.
Mild, transient proteinuria (or protein in the urine, usually from the tubules), with and without microscopic hematuria (minute amounts of blood in the urine), occurred with Crestor in Crestor’s pre-approval trials. The frequency of occurrence of proteinuria appeared dose-related. In clinical trials with doses from 5 to 40 mg daily, this effect was not associated with renal impairment or renal failure (i.e., damage to the kidneys). It is recommended, nevertheless, that a dose reduction and an investigation into other potential causes be considered if a patient on Crestor develops unexplained, persistent proteinuria.